MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACTC2025
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during the radiofrequency ablation procedure the temperature displayed on the screen remained at around 95 degrees centigrade.The physician shut down the device, checked the water circulation, return electrode and connecting cable.Nothing wrong was found.Then the physician replaced the electrode and finished the procedure without incident.There was no injury to the patient.
 
Additional Manufacturer Narrative
One actc2025 was received for evaluation.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.Visual inspection found the device was received with the cable cut off.The cable was not returned.Not enough cable remained to splice a new one on, preventing functional testing.The handle was removed and no anomalies were noted inside the device which would have contributed to the reported event.The investigation could not determine the root cause of the customer's report.The customer is advised to return the device intact so a complete analysis can be performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during the procedure of radiofrequency ablation the temperature displayed on the screen remained at around 95 degree centigrade.The physician shut down the device and checked the water circulation, negative plate and connecting cable.Nothing wrong was found.Then the physician replaced the needle electrode and finished the procedure.There was no injury to the patient.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6555005
Report Number1717344-2017-05310
Device Sequence Number18966104
Product Code GEI
UDI-Device Identifier10884524001197
UDI-Public10884524001197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberACTC2025
Device Catalogue NumberACTC2025
Device Lot Number62710156X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1